Alert archive / Idaho / Winter Storm Warnings in 2023

Winter Storm Warning 7, NWS Spokane, WA

March 30, 20234 counties in Idaho; Asotin County, Chelan County, Garfield County, Washington

NWS Spokane, WA issued this winter storm warning at Mar 30, 2023, 2:46 PM PDT for 4 counties in Idaho; Asotin County, Chelan County, Garfield County, Washington. It took effect at Mar 31, 2023, 5:00 PM PDT. It was in force for 30 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 2023, 2:46 PM PDT (21:46 UTC)
In effect from
Mar 31, 2023, 5:00 PM PDT
Expired
Apr 1, 2023, 11:00 PM PDT
In force
30 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Asotin County, WA, Chelan County, WA, Garfield County, WA

The radar

The Spokane radar (KOTX), 70 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 7:30 AM PDTSNOW 1.52 S Anatone, WACOCORAHS STATION WA-AS-4 ANATONE 2.3 S.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2023-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2023-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WWUS46 KOTX 302146
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
246 PM PDT Thu Mar 30 2023

WAZ048-311600-
/O.UPG.KOTX.WS.A.0005.230401T0000Z-230403T0000Z/
/O.NEW.KOTX.WS.W.0007.230401T0000Z-230402T0600Z/
Western Chelan County-
Including the cities of Holden Village, Stehekin, and Stevens
Pass
246 PM PDT Thu Mar 30 2023

...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO 11 PM PDT 
SATURDAY...

* WHAT...Heavy snow expected. Mostly above 2500 feet. Total snow 
  accumulations between 12 and 24 inches. Winds gusting as high as 
  40 mph.

* WHERE...Holden Village and Stevens Pass.

* WHEN...From 5 PM Friday to 11 PM PDT Saturday.

* IMPACTS...Travel could be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ031-311600-
/O.NEW.KOTX.WS.W.0007.230401T0600Z-230403T0000Z/
Northeast Blue Mountains-
Including the cities of Cloverland Road, Peola, and Mountain Road
246 PM PDT Thu Mar 30 2023

...WINTER STORM WARNING IN EFFECT FROM 11 PM FRIDAY TO 5 PM PDT 
SUNDAY...

* WHAT...Heavy snow expected, mainly above 4500 feet. Total snow 
  accumulations between 8 and 12 inches. Winds gusting as high as 45 
  mph.

* WHERE...Cloverland Road, Peola, and Mountain Road.

* WHEN...From 11 PM Friday to 5 PM PDT Sunday.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IDZ004-311600-
/O.NEW.KOTX.WS.A.0006.230401T0600Z-230402T0600Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
246 PM PDT Thu Mar 30 2023

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY 
EVENING...

* WHAT...Heavy snow possible above 4000 feet MSL. Total snow 
  accumulations between 9 and 14 inches possible. Winds could gust 
  as high as 40 mph.

* WHERE...Lookout Pass.

* WHEN...From Friday evening through Saturday evening.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

RP
7 follow-up statements
197 
WWUS46 KOTX 310416
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
916 PM PDT Thu Mar 30 2023

WAZ048-312300-
/O.CON.KOTX.WS.W.0007.230401T0000Z-230402T0600Z/
Western Chelan County-
Including the cities of Stehekin, Stevens Pass, and Holden
Village
916 PM PDT Thu Mar 30 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO 11 PM 
PDT SATURDAY...

* WHAT...Heavy snow expected. Mostly above 2500 feet. Total snow 
  accumulations between 12 and 24 inches. Winds gusting as high as 
  40 mph on exposed mountain ridges.

* WHERE...Stevens Pass and Holden Village.

* WHEN...From 5 PM Friday to 11 PM PDT Saturday.

* IMPACTS...Motorists traveling on US Highway 2 should be prepared 
  for winter driving conditions.

* ADDITIONAL DETAILS...The late season sun angle will contribute to 
  higher accumulation efficiency for snow that falls overnight and 
  early in the morning. Snowfall rates up to an inch per hour and 
  falling temperatures Friday night will create winter driving 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ031-312300-
/O.CON.KOTX.WS.W.0007.230401T0600Z-230403T0000Z/
Northeast Blue Mountains-
Including the cities of Cloverland Road, Peola, and Mountain Road
916 PM PDT Thu Mar 30 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM FRIDAY TO 5 PM 
PDT SUNDAY...

* WHAT...Heavy snow expected, mainly above 4500 feet. Total snow 
  accumulations between 8 and 12 inches. Winds gusting as high as 45 
  mph.

* WHERE...Cloverland Road, Peola, and Mountain Road.

* WHEN...From 11 PM Friday to 5 PM PDT Sunday.

* IMPACTS...Harsh winter conditions will occur in the high 
  elevations of the Blue Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

IDZ004-312300-
/O.CON.KOTX.WS.A.0006.230401T0600Z-230402T0600Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
916 PM PDT Thu Mar 30 2023

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH 
SATURDAY EVENING...

* WHAT...Heavy snow possible above 4000 feet. Total snow 
  accumulations between 9 and 14 inches possible. Winds could gust 
  as high as 40 mph on exposed mountain ridges.

* WHERE...Lookout Pass.

* WHEN...From Friday evening through Saturday evening.

* IMPACTS...Motorists planning to drive over Lookout Pass on 
  Interstate 90 should prepared for winter driving conditions.

* ADDITIONAL DETAILS...The late season sun angle will contribute to 
  higher accumulation efficiency for snow that falls overnight and 
  early in the morning. Snowfall rates up to an inch per hour and 
  falling temperatures late Friday night and early Saturday morning 
  will increase the potential for winter driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

GKOCH
816 
WWUS46 KOTX 311253
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
553 AM PDT Fri Mar 31 2023

WAZ048-010100-
/O.CON.KOTX.WS.W.0007.230401T0000Z-230402T0600Z/
Western Chelan County-
Including the cities of Stevens Pass, Stehekin, and Holden
Village
553 AM PDT Fri Mar 31 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON 
TO 11 PM PDT SATURDAY...

* WHAT...Heavy snow expected. Mostly above 2500 feet. Total snow 
  accumulations between 12 and 24 inches. Winds gusting as high as 
  40 mph on exposed mountain ridges.

* WHERE...Stevens Pass, Stehekin, and Holden Village.

* WHEN...From 5 PM this afternoon to 11 PM PDT Saturday.

* IMPACTS...Motorists traveling on US Highway 2 should be prepared 
  for winter driving conditions.

* ADDITIONAL DETAILS...The late season sun angle will contribute to 
  higher accumulation efficiency for snow that falls overnight and 
  early in the morning. Snowfall rates up to an inch per hour and 
  falling temperatures Friday night will create winter driving 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ031-010100-
/O.CON.KOTX.WS.W.0007.230401T0600Z-230403T0000Z/
Northeast Blue Mountains-
Including the cities of Mountain Road, Peola, and Cloverland Road
553 AM PDT Fri Mar 31 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 
5 PM PDT SUNDAY...

* WHAT...Heavy snow expected, mainly above 4500 feet. Total snow 
  accumulations between 8 and 12 inches. Winds gusting as high as 45 
  mph.

* WHERE...Mountain Road, Peola, and Cloverland Road.

* WHEN...From 11 PM this evening to 5 PM PDT Sunday.

* IMPACTS...Harsh winter conditions will occur in the high 
  elevations of the Blue Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

IDZ004-010100-
/O.CON.KOTX.WS.A.0006.230401T0600Z-230402T0600Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
553 AM PDT Fri Mar 31 2023

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH 
SATURDAY EVENING...

* WHAT...Heavy snow possible above 4000 feet. Total snow 
  accumulations between 9 and 14 inches possible. Winds could gust 
  as high as 40 mph on exposed mountain ridges.

* WHERE...Lookout Pass.

* WHEN...From this evening through Saturday evening.

* IMPACTS...Motorists planning to drive over Lookout Pass on 
  Interstate 90 should prepared for winter driving conditions.

* ADDITIONAL DETAILS...The late season sun angle will contribute to 
  higher accumulation efficiency for snow that falls overnight and 
  early in the morning. Snowfall rates up to an inch per hour and 
  falling temperatures late Friday night and early Saturday morning 
  will increase the potential for winter driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

JCLEV
924 
WWUS46 KOTX 311914
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1214 PM PDT Fri Mar 31 2023

IDZ004-011500-
/O.UPG.KOTX.WS.A.0006.230401T0600Z-230402T0600Z/
/O.EXB.KOTX.WS.W.0007.230401T0600Z-230401T2300Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
1214 PM PDT Fri Mar 31 2023

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM 
PDT SATURDAY...

* WHAT...Heavy snow expected above 4000 feet. Total snow 
  accumulations between 9 and 14 inches. 40% chance for 1 inch per 
  hour accumulation from 9 am to 12 pm PDT. Winds gusting as high as 
  45 mph.

* WHERE...Lookout Pass.

* WHEN...From 11 PM this evening to 4 PM PDT Saturday.

* IMPACTS...Motorists planning to drive over Lookout Pass on 
  Interstate 90 should prepared for winter driving conditions.

* ADDITIONAL DETAILS...The late season sun angle will contribute to 
  higher accumulation efficiency for snow that falls overnight and 
  early in the morning. Snowfall rates up to an inch per hour and 
  falling temperatures late Friday night and early Saturday morning 
  will increase the potential for winter driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ048-011500-
/O.CON.KOTX.WS.W.0007.230401T0000Z-230402T0600Z/
Western Chelan County-
Including the cities of Stevens Pass, Holden Village, and
Stehekin
1214 PM PDT Fri Mar 31 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON 
TO 11 PM PDT SATURDAY...

* WHAT...Heavy snow expected. Mostly above 2500 feet. Total snow 
  accumulations between 12 and 24 inches. Periods of 0.5 to 1 inch 
  per hour snow rates Friday night. Winds gusting as high as 45 mph.

* WHERE...Stevens Pass, Holden Village, and Stehekin.

* WHEN...From 5 PM this afternoon to 11 PM PDT Saturday.

* IMPACTS...Motorists traveling on US Highway 2 should be prepared 
  for winter driving conditions.

* ADDITIONAL DETAILS...The late season sun angle will contribute to 
  higher accumulation efficiency for snow that falls overnight and 
  early in the morning. Snowfall rates up to an inch per hour and 
  falling temperatures Friday night will create winter driving 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ031-011500-
/O.CON.KOTX.WS.W.0007.230401T0600Z-230403T0000Z/
Northeast Blue Mountains-
Including the cities of Peola, Cloverland Road, and Mountain Road
1214 PM PDT Fri Mar 31 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 
5 PM PDT SUNDAY...

* WHAT...Heavy snow expected, mainly above 4500 feet. Total snow 
  accumulations between 8 and 12 inches. Winds gusting as high as 45 
  to 50 mph.

* WHERE...Mountain Road, Peola, and Cloverland Road.

* WHEN...From 11 PM this evening to 5 PM PDT Sunday.

* IMPACTS...Harsh winter conditions will occur in the high 
  elevations of the Blue Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

WAZ038-011500-
/O.NEW.KOTX.WW.Y.0025.230401T0600Z-230401T2300Z/
Okanogan Highlands-
Including the cities of Boulder Creek Road, Sherman Pass, Chesaw
Road, Highway 20 Wauconda Summit, and Wauconda
1214 PM PDT Fri Mar 31 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM 
PDT SATURDAY...

* WHAT...Snow expected mainly above 3000 feet. Total snow 
  accumulations between 3 and 6 inches. Winds gusting as high as 35 
  mph.

* WHERE...Boulder Creek Road, Sherman Pass, Chesaw Road, Highway 20 
  Wauconda Summit, and Wauconda.

* WHEN...From 11 PM this evening to 4 PM PDT Saturday.

* IMPACTS...Motorists traveling on State Route 20 should be prepared 
  for winter driving conditions.

* ADDITIONAL DETAILS...The late season sun angle will contribute to 
  higher accumulation efficiency for snow that falls overnight and 
  early in the morning. Snowfall rates up to an inch per hour and 
  falling temperatures Friday night will create winter driving 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

CD
817 
WWUS46 KOTX 011347
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
647 AM PDT Sat Apr 1 2023

IDZ004-012300-
/O.CON.KOTX.WS.W.0007.000000T0000Z-230401T2300Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
647 AM PDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS 
AFTERNOON...

* WHAT...Heavy snow expected above 4000 feet. Additional snow 
  accumulations between 4 and 8 inches. Winds gusting as high as 35 
  mph.

* WHERE...Lookout Pass.

* WHEN...Until 4 PM PDT this afternoon.

* IMPACTS...Motorists planning to drive over Lookout Pass on 
  Interstate 90 should prepared for winter driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ031-020000-
/O.CON.KOTX.WS.W.0007.000000T0000Z-230403T0000Z/
Northeast Blue Mountains-
Including the cities of Cloverland Road, Mountain Road, and Peola
647 AM PDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* WHAT...Heavy snow expected, mainly above 4500 feet. Additional 
  snow accumulations between 3 and 7 inches. Winds gusting as high 
  as 45 mph.

* WHERE...Cloverland Road, Mountain Road, and Peola.

* WHEN...Until 5 PM PDT Sunday.

* IMPACTS...Harsh winter conditions will occur in the high 
  elevations of the Blue Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ048-020000-
/O.CON.KOTX.WS.W.0007.000000T0000Z-230402T0600Z/
Western Chelan County-
Including the cities of Holden Village, Stehekin, and Stevens
Pass
647 AM PDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS 
EVENING...

* WHAT...Heavy snow expected. Additional snow accumulations between 
  6 and 10 inches. Winds gusting as high as 40 mph.

* WHERE...Holden Village, Stehekin, and Stevens Pass.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Motorists traveling on US Highway 2 should be prepared 
  for winter driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ038-011800-
/O.EXT.KOTX.WW.Y.0025.000000T0000Z-230401T1800Z/
Okanogan Highlands-
Including the cities of Boulder Creek Road, Chesaw Road,
Wauconda, Highway 20 Wauconda Summit, and Sherman Pass
647 AM PDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS 
MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Boulder Creek Road, Chesaw Road, Wauconda, Highway 20 
  Wauconda Summit, and Sherman Pass.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

JCLEV
642 
WWUS46 KOTX 011704
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1004 AM PDT Sat Apr 1 2023

WAZ038-011815-
/O.CAN.KOTX.WW.Y.0025.000000T0000Z-230401T1800Z/
Okanogan Highlands-
Including the cities of Highway 20 Wauconda Summit, Chesaw Road,
Sherman Pass, Boulder Creek Road, and Wauconda
1004 AM PDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY IS CANCELLED...

The heaviest snow has moved out of the area. Any additional snow 
will melt quickly.

$$

IDZ004-012300-
/O.CON.KOTX.WS.W.0007.000000T0000Z-230401T2300Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
1004 AM PDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS 
AFTERNOON...

* WHAT...Heavy snow expected above 4000 feet. Additional snow 
  accumulations between 4 and 8 inches. Winds gusting as high as 35 
  mph.

* WHERE...Lookout Pass.

* WHEN...Until 4 PM PDT this afternoon.

* IMPACTS...Motorists planning to drive over Lookout Pass on 
  Interstate 90 should prepared for winter driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ031-020615-
/O.CON.KOTX.WS.W.0007.000000T0000Z-230403T0000Z/
Northeast Blue Mountains-
Including the cities of Cloverland Road, Mountain Road, and Peola
1004 AM PDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* WHAT...Heavy snow expected, mainly above 4500 feet. Additional 
  snow accumulations between 3 and 7 inches. Winds gusting as high 
  as 45 mph.

* WHERE...Cloverland Road, Mountain Road, and Peola.

* WHEN...Until 5 PM PDT Sunday.

* IMPACTS...Harsh winter conditions will occur in the high 
  elevations of the Blue Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

WAZ048-020600-
/O.CON.KOTX.WS.W.0007.000000T0000Z-230402T0600Z/
Western Chelan County-
Including the cities of Stehekin, Holden Village, and Stevens
Pass
1004 AM PDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS 
EVENING...

* WHAT...Heavy snow expected. Additional snow accumulations between 
  6 and 10 inches. Winds gusting as high as 40 mph.

* WHERE...Stehekin, Holden Village, and Stevens Pass.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Motorists traveling on US Highway 2 should be prepared 
  for winter driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

OTX
625 
WWUS46 KOTX 012111
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
211 PM PDT Sat Apr 1 2023

IDZ004-012215-
/O.CAN.KOTX.WS.W.0007.000000T0000Z-230401T2300Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
211 PM PDT Sat Apr 1 2023

...WINTER STORM WARNING IS CANCELLED...

The threat has ended.

$$

WAZ031-021015-
/O.CON.KOTX.WS.W.0007.000000T0000Z-230403T0000Z/
Northeast Blue Mountains-
Including the cities of Cloverland Road, Mountain Road, and Peola
211 PM PDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* WHAT...Additional snow accumulations between 1 and 3 inches. Winds 
  gusting as high as 55 mph.

* WHERE...Remote area of the Blue Mountains above 4500 feet.

* WHEN...Until 5 PM PDT Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ048-020600-
/O.CON.KOTX.WS.W.0007.000000T0000Z-230402T0600Z/
Western Chelan County-
Including the cities of Stehekin, Holden Village, and Stevens
Pass
211 PM PDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS 
EVENING...

* WHAT...Heavy snow. Additional snow accumulations between 1 and 9 
  inches. Winds gusting as high as 45 mph.

* WHERE...Stevens Pass.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Motorists traveling on US Highway 2 should be prepared 
  for winter driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

OTX
992 
WWUS46 KOTX 020544
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1044 PM PDT Sat Apr 1 2023

WAZ031-020645-
/O.CAN.KOTX.WS.W.0007.000000T0000Z-230403T0000Z/
Northeast Blue Mountains-
Including the cities of Peola, Cloverland Road, and Mountain Road
1044 PM PDT Sat Apr 1 2023

...WINTER STORM WARNING IS CANCELLED...

Snow showers will continue through the rest of tonight and Sunday, 
but only light accumulations are expected.

$$

WAZ048-020645-
/O.EXP.KOTX.WS.W.0007.000000T0000Z-230402T0600Z/
Western Chelan County-
Including the cities of Stevens Pass, Holden Village, and
Stehekin
1044 PM PDT Sat Apr 1 2023

...WINTER STORM WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

Snow showers will continue through the rest of tonight and Sunday, 
but only light accumulations are expected.

$$

RJ

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 2:12 PM PDT, 34 minutes earlier.

Area forecast discussion, Mar 30, 2:12 PM PDT, 34 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
212 PM PDT Thu Mar 30 2023

.SYNOPSIS...
Expect seasonal late March weather today with a mix of clouds and
sun, light showers with afternoon temperatures in the 50s. More
clouds, wetter and cooler weather arrives by Friday and spans into
the weekend as a series of weather systems move through the
region, each with rounds of rain and snow. A return to drier and
more seasonal weather arrives by middle of next week.

&&

.DISCUSSION...

Tonight through Sunday night: Brief interval of upper level
shortwave ridging dropping down from the northwest and moving in the
wake of a departing low moving away to the southeast will allow for
minor pops to linger on over the higher terrain of the Cascade Crest
and North Idaho with a general broad rain-shadow positioned in
between overnight and into Friday morning. Ensembles suggest
moisture plume feeding into the baroclinic band associated with
another low pressure system approaching from the northwest starts to
influence the Cascade Crest by 18Z Friday and then better positioned
to enhance snowfall over North Idaho near 6Z Saturday which are good
times to start enhanced snowfall at those locations with lower
elevation rain or a rain non accumulating snow mix. As this moisture
feed traverses through the conditionally unstable airmass contained
in the larger trof dropping down gains influence. The result will be
lowering of snow levels. Small scale triggers utilizing the
instability to produce enhanced convection will may result in
enhanced snowfall rates over Stevens Pass in Washington on US2 and
Lookout Pass along I90 in North Idaho over the weekend. The
instability may help to provide an infrequent short lived shallow
weak thunderstorm or two as well possibly Saturday afternoon and
evening with a very quick storm motion from southwest to northeast
at 30 to 35 mph. Current guidance suggest that 48 hour of snowfall
between 5 pm Friday and 5 PM Sunday greater than 12 inches running
near or over 80 percent for Stevens Pass and Lookout Pass. For
greater than 18 inches of snow the probabilities are 46 percent for
Stevens and 27 percent for lookout pass. Most, if not all, of the
snow shower activity is expected to decrease substantially in
intensity, if not end, Sunday night. As such winter weather watches
have, or soon will be, issued to address this snowfall at those
mountain passes. In addition to the snowfall it is expected to be
windy and gusty with the most problematic winds blowing from the
southwest with some wind gusts as high as 45 mph not out of the
question. /Pelatti

Monday through Thursday: Models are coming into agreement on
another trough moving inland on Monday just south of us along the
southern Oregon/northern California coast. The trough will deepen
and dig into the southwest US through Monday and Tuesday, allowing
a cold, unstable airmass from the north to spill into the Inland
Northwest. As a result, Monday and Tuesday will be slightly cooler
than the rest of the week ahead. Highs will generally be in the
40s and lows will be in the 20s across the region.

In addition, the instability of the airmass will likely give rise
to convective showers on Monday with highest chances in the
northeastern Washington and the northern Idaho Panhandle. Graupel
and a few isolated lightning strikes not out of the question.

Northerly flow accompanied by dry conditions and mostly clear
skies will be the main story Wednesday and Thursday as a ridge of
high pressure approaches. After Wednesday there is a high amount
of uncertainty among model guidance. Some models are hinting at us
staying in a ridging pattern through the end of the week, while
others suggest the ridge will be more transient and another trough
will be quick to move in behind it. /Fewkes

&&

.AVIATION...
18Z TAFS: LIFR/IFR ceilings mostly for low stratus clouds but some
fog is there as well but less of a presence. By 20Z today any of
those low ceilings should show a tendency to rise/erode with IFR
likely to prevail in the afternoon and overnight. West-southwest
winds are to increase overnight and Friday. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        33  48  37  48  30  45 /  10  10  90  90  40  80
Coeur d'Alene  33  46  35  45  28  43 /  20  20 100 100  50  70
Pullman        33  46  36  45  29  44 /  20  10  90 100  60  90
Lewiston       37  54  41  54  35  51 /  20   0  80  90  50  60
Colville       30  48  35  48  25  46 /  10  20  90  90  20  60
Sandpoint      33  43  36  43  28  40 /  10  60 100 100  60  80
Kellogg        34  42  35  40  30  40 /  30  60 100 100  80  90
Moses Lake     31  54  39  55  31  53 /   0  10  60  30  10  40
Wenatchee      33  51  37  50  30  48 /   0  10  60  30  10  40
Omak           32  50  35  52  28  49 /   0  10  70  40   0  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from Friday evening through Saturday evening
     for Central Panhandle Mountains.

WA...Winter Storm Warning from 11 PM Friday to 5 PM PDT Sunday for
     Northeast Blue Mountains.

     Winter Storm Warning from 5 PM Friday to 11 PM PDT Saturday for
     Western Chelan County.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:46 PM PDTWinter Storm WatchOTXBenewah, Kootenai, Latah, Shoshone21 hr
Mar 29, 6:54 PM PDTWinter Storm WatchOTXChelan20 hr

Nearby

Winter Storm Warnings in Idaho, 2023Winter Storm Warnings in Washington, 2023Every winter storm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.